Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 52, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 9, 2020, 1:36 AM EDT for 9 counties in West Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2020, 1:36 AM EDT (05:36 UTC)
- Expired
- Apr 9, 2020, 2:15 AM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Braxton County, WV, Calhoun County, WV, Doddridge County, WV, Gilmer County, WV, Lewis County, WV, Ritchie County, WV, Roane County, WV, Upshur County, WV, Wirt County, WV
The radar
The Charleston,WV radar (KRLX), 107 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 10:51 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 5.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2475 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
446
WUUS51 KRLX 090536
SVRRLX
WVC007-013-017-021-041-085-087-097-105-090615-
/O.NEW.KRLX.SV.W.0052.200409T0536Z-200409T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
136 AM EDT Thu Apr 9 2020
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Calhoun County in north central West Virginia...
Southern Ritchie County in northwestern West Virginia...
South central Doddridge County in northern West Virginia...
Gilmer County in north central West Virginia...
Lewis County in northern West Virginia...
Northeastern Braxton County in north central West Virginia...
Northwestern Upshur County in northeastern West Virginia...
Southeastern Wirt County in northwestern West Virginia...
North central Roane County in central West Virginia...
* Until 215 AM EDT.
* At 136 AM EDT, a severe thunderstorm was located near Grantsville,
moving east at 75 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Buckhannon, Weston, Glenville, Grantsville, Jackson Mill, Stonewall
Jackson, Arnoldsburg, Rock Cave, Cedar Creek State Park,
Burnsville, Jane Lew, Sand Fork, Auburn, Millstone, Smithville,
Mount Zion, Newberne, Alum Bridge, Ireland and Big Springs.
This includes the following highways...
Interstate 79 between mile markers 74 and 106.
Route 33 between mile markers 1 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM EDT for central, north
central and northwestern West Virginia.
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3878 8124 3906 8133 3915 8048 3910 8025
3879 8021
TIME...MOT...LOC 0536Z 261DEG 65KT 3894 8117
HAIL...0.75IN
WIND...70MPH
$$
112 follow-up statements
681
WWUS51 KRLX 090601
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
201 AM EDT Thu Apr 9 2020
WVC087-105-090608-
/O.CAN.KRLX.SV.W.0052.000000T0000Z-200409T0615Z/
Wirt WV-Roane WV-
201 AM EDT Thu Apr 9 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WIRT AND NORTH
CENTRAL ROANE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 AM EDT for north central
and northwestern West Virginia.
LAT...LON 3879 8100 3909 8107 3915 8048 3910 8025
3879 8021
TIME...MOT...LOC 0558Z 267DEG 50KT 3906 8088 3880 8080
$$
WVC007-013-017-021-041-085-097-090615-
/O.CON.KRLX.SV.W.0052.000000T0000Z-200409T0615Z/
Calhoun WV-Ritchie WV-Doddridge WV-Gilmer WV-Lewis WV-Braxton WV-
Upshur WV-
201 AM EDT Thu Apr 9 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR NORTHEASTERN CALHOUN...SOUTHEASTERN RITCHIE...SOUTH CENTRAL
DODDRIDGE...GILMER...LEWIS...NORTHEASTERN BRAXTON AND NORTHWESTERN
UPSHUR COUNTIES...
At 158 AM EDT, severe thunderstorms were located along a line
extending from 8 miles north of Glenville to 6 miles southeast of
Cedar Creek State Park, moving east at 55 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Buckhannon, Weston, Glenville, Jackson Mill, Stonewall Jackson, Rock
Cave, Cedar Creek State Park, Burnsville, Jane Lew, Sand Fork,
Auburn, Newberne, Alum Bridge, Ireland, Stumptown, Tanner, French
Creek, Burnt House, Camden and Baldwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM EDT for north central
and northwestern West Virginia.
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3879 8100 3909 8107 3915 8048 3910 8025
3879 8021
TIME...MOT...LOC 0558Z 267DEG 50KT 3906 8088 3880 8080
HAIL...0.75IN
WIND...70MPH
$$
25706
WWUS51 KRLX 090609
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
209 AM EDT Thu Apr 9 2020
WVC013-085-090618-
/O.CAN.KRLX.SV.W.0052.000000T0000Z-200409T0615Z/
Calhoun WV-Ritchie WV-
209 AM EDT Thu Apr 9 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALHOUN AND
SOUTHEASTERN RITCHIE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 AM EDT for north central
West Virginia.
A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
northern and northeastern West Virginia.
LAT...LON 3880 8081 3912 8078 3915 8048 3910 8025
3879 8021
TIME...MOT...LOC 0608Z 261DEG 65KT 3909 8068 3882 8060
$$
WVC007-017-021-041-097-090615-
/O.CON.KRLX.SV.W.0052.000000T0000Z-200409T0615Z/
Doddridge WV-Gilmer WV-Lewis WV-Braxton WV-Upshur WV-
209 AM EDT Thu Apr 9 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR SOUTH CENTRAL DODDRIDGE...NORTHEASTERN GILMER...LEWIS...
NORTHEASTERN BRAXTON AND NORTHWESTERN UPSHUR COUNTIES...
At 208 AM EDT, severe thunderstorms were located along a line
extending from 10 miles west of Jackson Mill to 12 miles northeast of
Sutton, moving east at 65 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Buckhannon, Weston, Stonewall Jackson, Jackson Mill, Rock Cave,
Burnsville, Jane Lew, Sand Fork, Camden, Baldwin, Lorentz, Stouts
Mills, Sand Run, Alton, Troy, Walkersville, Alum Bridge, Ireland,
Linn and Horner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM EDT for north central
West Virginia.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3880 8081 3912 8078 3915 8048 3910 8025
3879 8021
TIME...MOT...LOC 0608Z 261DEG 65KT 3909 8068 3882 8060
HAIL...0.75IN
WIND...70MPH
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 11:23 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 8, 11:23 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 1123 PM EDT Wed Apr 8 2020 .SYNOPSIS... A strong cold front crosses overnight. High pressure Friday and Saturday. Low pressure crosses Sunday/Sunday night, with a cold front Monday morning. Cooler with weaker systems next week. && .NEAR TERM /THROUGH THURSDAY/... As of 1120 PM Wednesday... Tornado Watch 93 issued for all but the northern tier of the forecast area, the northern extent of where the boundary indicated by the west-northwest to east-southeast oriented line of thunderstorms may get before the main line ahead of the cold front arrives. Surface based CAPE and effective bulk shear depict this most favored air mass for tornadic development nicely, as do the upstream warnings. Added severe weather wording to the forecast where the watch is until its 08Z expiration overnight. As of 825 PM Wednesday... Used mostly the HRRR to time PoPs associated with a cold front that will push through during the late overnight hours. The timing for the strongest thunderstorms midnight to 4 AM west to east, with a gradually weakening trend possible during that time on loss of CAPE, which may start out over 2 KJ/kg into southwest portions of the CWA, with elevated CAPE over 3 KJ/kg. Bulk shear values in the 0-6 km layer are forecast to reach 50 to 60 kts giving rise to strong rotating elevated updrafts, with large hail and damaging winds possible. The bulk shear will be longer lived, so the wind threat is likely to outlive the hail threat. An isolated tornado cannot be ruled out, especially as 0-1 km bulk shear increases to 40 kts and the LCL decreases to less than 1km immediately ahead of the cold front. Downward transfer of 50 to 60 kts aloft may also lead to a surge of strong wind gusts immediately behind the front. As of 620 PM Wednesday... The severe thunderstorms have weakened and moved south of the CWA. Therefore, the remainder of SVR Watch 87 has been canceled. As of 525 PM Wednesday... Dropped portion of SVR Watch 87 behind southward moving line. These leaves only SW VA in the Watch. As of 204 PM Wednesday... Latest radar mosaic shows a broken line of showers and thunderstorms have developed across the middle of our county warning area. Mesoanalysis indicates these storms may be associated with an outflow boundary from the earlier storms. Per SPC discussion, a Severe Thunderstorm Watch has been issued for portions of Northeast Kentucky, Southeast OH and Southwest Virginia as well as the southern third of West Virginia until 8 PM. Models indicate convection should wind down this evening with a brief dry period. A strong cold front is then expected to push southeast across the region later tonight with the possibility of additional strong and possibly severe storms. The front should be southeast of the area by sunrise on Thursday with high pressure building in. As a result, precipitation chances will end from the northwest during the day. Will keep chance pops in the northern mountains through the evening hours as cold west-northwest flow prevails. Would not be too surprised to see some snow across the highest elevations late. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 220 PM Wednesday... Additional shortwave will cross the area Thursday night into Friday, with another round of precipitation, and much colder air. Light snow showers will be likely, particularly across the higher terrain, where light accumulations will be possible. In addition, gusty winds on Friday will make it feel like it's winter again, with wind chills in the 20s to lower 30s. High pressure will build in for Friday night into Saturday. With a clearing sky and calm winds taking hold, widespread frost is expected for Saturday. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 225 PM Wednesday... After a brief break in the precipitation, rain, along with warmer temperatures will return to the area for the start of the long term period. Good southerly fetch of moisture will create a good soaking rain for the area, but heaviest amounts look to lie to the south and east of CWA. System will lift to the northeast of the CWA at the start of next week, but mild, and somewhat unsettled weather will continue to linger. && .AVIATION /04Z THURSDAY THROUGH MONDAY/... As of 825 PM Wednesday... A front stretched west to east across southern Ohio and central WV this evening, will move northward, as a warm front, ahead of showers and thunderstorms, associated with a cold front, approaching from the west. These showers and thunderstorms may be quite strong as they cross the area overnight, before weakening during the early morning hours, as they move through with the cold front. One last line of showers may move through after daybreak, before clearing takes place by afternoon, except northeast portions of WV. The best chance for the strongest thunderstorms will be HTS, with decreasing strength to the north and east. The timing for strong storms is 04Z-08Z from west to east, with diminishing strength as the storms move east. Ceilings will lower to MVFR as the thunderstorms move through, and may even dip briefly to IFR early Thursday morning, before mixing through and breaking out Thursday. Even in NE WV, CKB and EKN, where ceilings may persist throughout the day, they should lift above MVFR early Thursday afternoon. MVFR visibility is likely in showers and thunderstorms overnight, with brief IFR visibility in heavier thunderstorms. Light north surface flow will shift to south as the front moves north tonight. Strong wind gusts are possible in the thunderstorms overnight, mainly from the west to northwest. Gusty west to northwest winds will develop in the wake of the cold front Thursday, with peak gusts of 20 to 25 kts. Light west to northwest flow aloft this evening will become light to moderate south to southwest tonight, and then strong west as the cold front crosses overnight, and then moderate west first thing Thursday morning, remaining so for the balance of the day Thursday. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Coverage of storms and associated lower conditions and wind could vary overnight. Gusty winds Thursday will fluctuate. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE THU 04/09/20 UTC 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14 EDT 1HRLY 23 00 01 02 03 04 05 06 07 08 09 10 CRW CONSISTENCY H H H M M H H M H M H H HTS CONSISTENCY H H M H M H H M H M M H BKW CONSISTENCY H H H H M M M M L M H H EKN CONSISTENCY H H H H M H L M M L M M PKB CONSISTENCY H H M L H M M M H M M H CKB CONSISTENCY H H H H M M H H H M H H AFTER 06Z FRIDAY... IFR conditions possible in showers and thunderstorms late Sunday into Monday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JSH/SL NEAR TERM...JSH/TRM SHORT TERM...SL LONG TERM...SL AVIATION...TRM
Hazardous weather outlook, Apr 8, 11:13 PM EDT, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1113 PM EDT Wed Apr 8 2020 KYZ101>103-105-OHZ075-083>087-VAZ003-004-WVZ005>009-013>019-024>029- 033-034-515>522-100315- Greenup-Carter-Boyd-Lawrence KY-Athens-Jackson OH-Vinton-Meigs- Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV- Wood-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Mingo-Logan- Boone-Clay-Braxton-Gilmer-McDowell-Wyoming-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster- 1113 PM EDT Wed Apr 8 2020 ...TORNADO WATCH 93 IN EFFECT UNTIL 4 AM EDT THURSDAY... This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A much colder airmass will settle in for the end of the week. A frost advisory or freeze warning may eventually be needed for Friday night and early Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-076-WVZ010-011-020-030>032-039-040-100315- Perry-Morgan-Washington-Pleasants-Tyler-Doddridge-Lewis-Harrison- Taylor-Upshur-Barbour- 1113 PM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of east-central Ohio, and portions of the northern lowlands of West Virginia. .DAY ONE...Tonight. General thunderstorms are anticipated overnight with cold frontal passage overnight. Isolated damaging wind gusts are a possibility. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A much colder airmass will settle in for the end of the week. A frost advisory or freeze warning may eventually be needed for Friday night and early Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ523>526-100315- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 1113 PM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for Randolph and Pocahontas counties in northeast West Virginia. .DAY ONE...Tonight. General thunderstorms are anticipated overnight with cold frontal passage early Thursday morning. Isolated damaging wind gusts are a possibility. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A much colder airmass will settle in for the end of the week. A light coating of snow is expected, even a couple of inches over the highest terrain, overnight Thursday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. TRM
In the hours before
Local storm report, Apr 9, 1:09 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
109 AM EDT THU APR 09 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM HAIL BUFFALO 38.61N 81.98W
04/09/2020 E1.00 INCH PUTNAM WV TRAINED SPOTTER
QUARTER SIZE HAIL.
&&
EVENT NUMBER RLX2000821
TRMLocal storm report, Apr 9, 1:10 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
110 AM EDT THU APR 09 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM TSTM WND GST BUFFALO 38.61N 81.98W
04/09/2020 M58 MPH PUTNAM WV TRAINED SPOTTER
SPOTTER HAS ANEMOMETER.
&&
EVENT NUMBER RLX2000822
TRMLocal storm report, Apr 9, 1:23 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
123 AM EDT THU APR 09 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM TSTM WND DMG HURRICANE 38.44N 82.02W
04/09/2020 PUTNAM WV TRAINED SPOTTER
SWING SET TOSSED INTO YARD FROM NEIGHBOR'S YARD.
&&
EVENT NUMBER RLX2000823
TRMLocal storm report, Apr 9, 1:25 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
125 AM EDT THU APR 09 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND GST N ELEANOR 38.54N 81.91W
04/09/2020 E50 MPH PUTNAM WV NWS EMPLOYEE
WIND GUSTS ESTIMATED AT 50 TO 55 MPH.
&&
EVENT NUMBER RLX2000824
TRMLocal storm report, Apr 9, 1:26 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
126 AM EDT THU APR 09 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL N ELEANOR 38.54N 81.91W
04/09/2020 E0.75 INCH PUTNAM WV NWS EMPLOYEE
PENNY SIZE HAIL.
&&
EVENT NUMBER RLX2000825
TRMLocal storm report, Apr 9, 1:28 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
128 AM EDT THU APR 09 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM HEAVY RAIN ASHLAND 38.46N 82.64W
04/09/2020 U0.00 INCH BOYD KY PUBLIC
STANDING WATER ON A RESIDENTIAL STREET.
&&
EVENT NUMBER RLX2000826
TRMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 11:52 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 53 min |
| Apr 9, 12:24 AM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Wood | 36 min |
| Apr 9, 12:28 AM EDT | Severe Thunderstorm Warning | RLX | Mason, Putnam | 32 min |
| Apr 9, 12:34 AM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 41 min |
| Apr 9, 12:41 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Clay, Fayette, Jackson, Kanawha and 4 more | 49 min |
| Apr 9, 12:54 AM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Jackson, Pleasants, Ritchie, Roane and 2 more | 51 min |
| Apr 9, 1:23 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Braxton, Calhoun, Clay, Fayette, Gilmer and 7 more | 52 min |
| Apr 9, 1:54 AM EDT | Special Weather Statement | RLX | Logan, McDowell, Mingo, Wyoming | 51 min |
| Apr 9, 2:04 AM EDT | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Clay, Lewis, Nicholas, Pocahontas and 3 more | 56 min |
| Apr 9, 2:11 AM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh | 38 min |
| Apr 9, 3:24 AM EDT | Wind Advisory | RLX | Pocahontas, Randolph | 17 hr |
| Apr 9, 2:25 PM EDT | Freeze Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.